MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH
Catalog Number 0112970
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Hernia (2240)
Date of Event 04/15/2013
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by patient's attorney: on (b)(6) 2010 - patient was diagnosed with left inguinal hernia thereby underwent open repair with the implant of perfix plug (device #1).Per operative notes, ¿there was a large direct hernia sac.An extra-large perfix plug (device #1) and onlay mesh graft were then secured using sutures.¿ on (b)(6) 2013 - patient was diagnosed with right direct & indirect inguinal hernias thereby underwent open repair with the implant of two perfix plug (device #2 & #3).Per operative notes, "a large direct hernia sac was identified and reduced into the preperitoneal space.An extra-large perfix plug (device #2) was secured into the inguinal ligament.There was a small indirect hernia, a large perfix plug (device # 3) was secured into the transversalis fascia.The onlay patch was then laid on the floor of the canal.¿ ni-ni-2013 to present - patient underwent pain management for severe and chronic pain in the groin.Ni-apr-2013 to ni-sep-2017 - patient had hernia complications.(b)(6) 2013 to ni-ni-2018 - patient had epidural steroid injection for cervical radicular pain.Attorney alleged that the patient had bowel obstruction, fistulae, infection, mesh migration, mesh shrinkage, pain, hernia recurrence, seroma, inflammation, constipation, irritation, painful sexual relations and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about a month post implant of perfix plug, patient was diagnosed with hernia and pain thereby underwent treatment.The instructions-for-use supplied with the device lists hernia recurrence and pain as possible complications.Review of manufacturing records shows product was manufactured to specification.Note, the manufacturing date (15-apr-2012) and event date (15-apr-2013) are considered to be a best estimate.This emdr represents the perfix plug (device #3).Additional supplemental emdr's were submitted to represent the perfix plug (device # 1) and perfix plug (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21264834
Report Number1213643-2025-090042
Device Sequence Number15805746
Product Code FTL
UDI-Device Identifier00801741016677
UDI-Public(01)00801741016677(17)170428(10)HUWD1433
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2017
Device Catalogue Number0112970
Device Lot NumberHUWD1433
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2025
Initial Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale
Patient Weight98 KG